Propanolol for trouble breathing - Anxiety Support

Anxiety Support
43,556 members44,916 posts

Propanolol for trouble breathing

SxufferingSxoul
SxufferingSxoul
12 Replies

I have had two panic attacks today, both made me think that that’s it, it’s going to be the end of my life today. I am honestly sick and tired of my chest being so tight and feeling as if I can’t breathe. Will propanolol help with trouble breathing caused by chest tightness and not just my fast heartbeats? Is it okay to still take it even if my heart is not racing? Because I was told to take it every 8 hours. I know I asked these two questions more than once but I am just scared and really wishing that it will help with chest tightness and difficulty breathing. Waiting to buy them soon.

12 Replies
oldestnewest
Wizardsmom

I think you should ask your doctor these questions but I believe Propranolol is just for rapid heart rate. I would reccomend that you stick with the prescription instructions.

1 like
Reply
SxufferingSxoul

I did ask him about whether it will make trouble breathing caused from anxiety, worse. But he said that it only makes breathing worse if one has lung diseases or asthma which I don’t. For the prescription instructions, he told me to take a pill every 8 hours even if my heart is not racing. I am really scared.

Reply
Wizardsmom

Have you tried meditating? There are some great apps for that. It seems like you need to calm your breathing down. Try breathing in to a count of 1.2.3.4 then breath out to the count of 4.3.2.1 . I hope this helps.

1 like
Reply
Tonyhope

You just need to calm yourself. I know exactly what your going through. To me the medication is just something the dr give us to psyc ourselves out. Those panic attacks will eventually leave once you don't pay them no attention. I no its hard but you can do it.

3 likes
Reply
SxufferingSxoul

Thank you 😊

Reply
Minnie87

Bless your heart.honestly I cannot believe how like me you are!i sat for days on end before I took my propranolol!it was horrible.when I finally did take it it was such a relief.its so normal to have a fear of taking medication.another horrible symptom of anxiety!

If you can,sit with your mum or someone you trust and take the tablet with them.thats what I did all those years ago.it really helped.always here if you need a chat x

1 like
Reply
SxufferingSxoul

Aw bless your heart as well c: have you ever taken one even when your heart wasn’t racing? And if you did, did it cause you any trouble breathing or worsen dizziness? Thank you so much for the advice I will try doing that tomorrow! Since I just bought the pills and am told to take one every 8 hours. Im scared because what if my heart isnt racing and the 8 hour period is over?

1 like
Reply
Minnie87

Oh yes I always take them when my heart isn’t racing as it keeps them in your system and prevents the racing.ive never ever had trouble breathing or dizziness from the tablets.infact I’ve never had any side effects at all except feeling calm!how many mg have you been asked to take?

1 like
Reply
SxufferingSxoul

I have been asked to take 10mg! And oh I thought that if I took it with my heart not racing, it would slow it down even further.

1 like
Reply
Minnie87

10mg is such a tiny tiny dose it’s almost nothing.i promise you.i have taken 80mg a day for years and nothing has ever happened to me.without the medication I would be in a mental hospital for sure.

Never ever read the leaflet,every leaflet in every medicine packet says the same thing.even aspirin and paracetamol.never read them my doctor told me that!it just makes people with anxiety even worse x

1 like
Reply
SxufferingSxoul

Have you ever felt chest tightness as if you can’t breathe during a panic attack? I get it all the time, my neck tightens, shoulders and chest.. I feel like the tightness of all these body parts are preventing me from breathing! Have you ever gotten this during a panic attack? (Obv my heart races and pounds all the time) Because if you said that propanolol is fantastic then I’m assuming it improved these symptoms for you?

Reply
SxufferingSxoul

The packaging looks so horrifying! It looks like the most dangerous drug ever lol

Reply

You may also like...